Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Shreveport, LA

April 13, 2007Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2007, 9:35 PM CDT for Smith County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 9:35 PM CDT (02:35 UTC)
Expired
Apr 13, 2007, 10:30 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:48 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1090 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 557 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1090 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
557 m²/s²
0-3 km storm-relative helicity
778 m²/s²
Significant tornado parameter
0.0
Supercell composite
33.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:00 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 13, 9:00 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI APR 13 2007

.DISCUSSION...

HAVE UPDATED THE ZONES TO BUMP UP THE CHANCE OF RAIN FOR ALL TO
NEAR 100 PERCENT. LARGE HAIL AND DAMAGING WINDS ADDED BACK IN AND
INCLUDED MENTION OF HEAVY RAIN. MOVEMENT OF STORMS WILL PRODUCE
SHORTER PERIODS OF HEAVY RAIN BUT TRAINING OF CELLS COULD PRODUCE
BRIEF PONDING OF WATER IN STREETS AND LOW LYING AREAS WITH AMOUNTS
OF ONE HALF TO ONE INCH PER HOUR POSSIBLE. LATEST SURFACE ANALYSIS
INDICATED LOW OVER NE TX BETWEEN KTRL AND KTYR WITH THE WARM FRONT
REACHING EAST THROUGH NE TX AND INTO N LA AND W AND CENTRAL MS. A
COLD FRONT/DRY LINE EXTENDED FROM THE SURFACE LOW SW TOWARD KACT
AND KHDO NEAR ADDITIONAL LOW. BEST MOISTURE EXTENDED FROM UPPER TX
AND SW LA COAST N INTO THE INTERSTATE 20 CORRIDOR FROM NEAR KSHV TO
KTYR. WHEN THE CURRENT BAND OF SHOWERS AND THUNDERSTORMS FEEDS
OFF THIS MOISTURE EXPECT INCREASE IN INTENSITY OF THUNDERSTORMS.
/06/

&&

.AVIATION...

CONVECTION BECOMING MORE WIDESPREAD THIS EVENING ACROSS THE
REGION...AHEAD OF THE STRONG UPPER TROUGH/ASSOCIATED DRYLINE/COLD
FRONT BISECTING CENTRAL TX FROM N TO S. WARM FRONT IN PLACE FROM AN
OSA...TO SHV...TO MLU LINE WILL LIFT N INTO SW AR/SE OK BETWEEN
03-06Z TIME FRAME...WITH STRONGEST CONVECTION FOCUSED ALONG/JUST N
OF THE FRONT THIS EVENING. IFR/VLIFR CIGS ARE IN PLACE S OF THE
FRONT ACROSS E TX...WHILE MVFR CIGS ARE COMMON FARTHER N WHERE MORE
EXTENSIVE CONVECTION IS FOUND. MAIN THREAT WITH THE STORMS N OF THE
FRONT WILL BE LARGE HAIL...AND WILL AMEND SW AR TAFS AS NEEDED.
SQUALL LINE WILL RACE INTO E TX THIS EVENING...REACHING TYR BETWEEN
3-5Z...GGG 4-6Z...AND LFK AFTER 6Z. WILL LIKELY SEE AN INCREASE IN
CONVECTION AHEAD OF THE SQUALL LINE THIS EVENING OVER N LA/SW
AR...WITH CIGS BECOMING MVFR/IFR BY 6Z. COLD FRONT WILL SWEEP SE
BEHIND THE SQUALL LINE OVERNIGHT...WITH WINDS VEERING NW 8-14KTS IN
WAKE OF THE FROPA. CIGS WILL CLIMB TO MVFR BEHIND THE FRONT...AND
REMAIN SO THROUGHOUT THE REMAINDER OF THE TAF PERIOD. OCCASIONAL
WIND GUSTS TO 22 KTS WILL BE POSSIBLE AFTER 18Z OVER E TX. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  65  46  69 / 100  50  10   0
MLU  60  64  45  66 / 100  60  10   0
DEQ  51  56  37  66 / 100  10  10   0
TXK  52  58  41  67 / 100  40  10   0
ELD  55  62  40  67 / 100  60  10   0
TYR  53  60  43  69 / 100  30  10   0
GGG  55  61  42  68 / 100  30  10   0
LFK  60  65  43  70 / 100  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/15
Hazardous weather outlook, Apr 13, 3:15 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT FRI APR 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
315 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK
OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY
NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS.
THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE.
NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR
WILL BE POSSIBLE.

AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS
AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE
ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP.
SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS
EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT.

BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE.  A COLD FRONT IS
FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS
AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE...
ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE
EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE
EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO
REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS
THE STORM SYSTEM CONTINUES TO MOVE EAST.  AT THIS TIME...IT LOOKS
LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING
WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA
LINE.  DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN
RISKS.  HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE
NIGHT.

In the hours before

Local storm report, Apr 13, 5:11 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
511 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             FARMERVILLE             32.77N 92.40W
04/13/2007  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

BR
Local storm report, Apr 13, 5:27 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             DOYLINE                 32.52N 93.42W
04/13/2007  M0.75 INCH       WEBSTER            LA   PUBLIC

&&

BR

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:55 PM CDTSevere Thunderstorm WarningSHVWood65 min
Apr 13, 9:39 PM CDTSevere Thunderstorm WarningSHVFranklin66 min
Apr 13, 9:59 PM CDTSevere Thunderstorm WarningSHVCamp, Upshur, Wood61 min
Apr 13, 10:17 PM CDTSevere Thunderstorm WarningSHVCherokee58 min
Apr 13, 10:37 PM CDTSevere Thunderstorm WarningSHVGregg, Smith38 min
Apr 13, 8:55 PM CDTSevere Thunderstorm WarningSHVWinn50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.